Jump to content
Please Check, and if Necessary, Update Your BB Account Email Address as a Matter of Urgency ×
A Request for Help from Members BIC (Benzodiazepine Information Coalition) ×
  • Please Donate

    For nearly 20 years, BenzoBuddies has assisted thousands of people through benzodiazepine withdrawal. Help us reach and support more people in need. More about donations here.

    Donate with PayPal button

I'll probably be here for just today


[Ha...]

Recommended Posts

I've been taking Xanax 0.25 to 0.5 mg for two weeks, then decided to quit cold turkey, and it's been hell ever since. Can't sleep at all, I've anxiety, irritability and some dizziness.

So just give it to me straight, how long am I going to experience these symptoms? is there going to be permanent damage? Should I taper the withdrawal to minimize damage or will I be ok?

 

Thanks in advance.

Link to comment
Share on other sites

Hello Halz11, Welcome to BenzoBuddies!

 

Two weeks is more than enough time for your body to become dependent on the drug, how long have you been off the Xanax?  Unfortunately, we have no idea how long you'll experience symptoms, it varies with everyone, it could be days or perhaps weeks but we'll need to know more about your situation in order to offer guidance about whether to go back on the drug and taper, at first glance my thought would be no.

 

If you'll start a thread on the  Withdrawal Support (during your taper) board you can get opinions from other members in your same circumstance, hopefully your short time on the drug will mean a short recovery.

 

Permanent damage is rare, it's a brutal process but most recover in time. 

 

We're glad you've found us.

 

Pamster

Link to comment
Share on other sites

Personally, I would not reinstate if I were you. Two weeks are not that long. If you do not mind me asking, what problem were you having prior to starting the drug? If you were put on them for panic and anxiety like I was, you will have to find other ways to deal with these issues. Getting off the drugs does not usually cause these things to magically go away. The w/d sx's from the benzos should eventually dissipate with time off the drugs. Welcome to BB btw.
Link to comment
Share on other sites

Hi, thanks for answering. My situation is that I have chronic daily anxiety around night time, and I was prescribed 0.25 3 times a week, but I abused them and took 0.5 mg, sometimes two and three days in a row. I ended up taking 10 full tablets (0.5 mg), over the course of 2 weeks. So 50 mg in total. Stopped using them Monday of last week, and I haven't had any urge to get back to using them.

 

My symptoms are kind of mild to be honest, compared to what other people say. I've almost constant dizziness, and insomnia. Not that I can't get to sleep but that I can't stay asleep. Usually wake up around 3:30-4:00 am and can't go to sleep again. Sunday I was so tired after a week of sleeping so little, that I got to sleep 9 hours, but Monday it's been pretty much the same as last week. Funny enough, I haven't had anxiety in a few days though.

 

How long do you guys think this is gonna last?

Link to comment
Share on other sites

You sound good, comparatively speaking so I'm hopeful this will only last a few more weeks for you, I know you're miserable but you dodged a bullet and I'm happy for you.

 

Your brain adapted to the drug in very little time and made changes to how it functions to accommodate it but I'm hopeful now the drug is gone that your brain will get back to normal function soon.  These drugs are scary.

 

 

Link to comment
Share on other sites

You might want to try to learn to meditate.

Take it seriously. It can literally alter brain function and structure.

It will also help while you can’t sleep.

Link to comment
Share on other sites

You might want to try to learn to meditate.

I already do, it's most helpful, thank you.

 

You sound good, comparatively speaking so I'm hopeful this will only last a few more weeks for you. Drugs are scary

 

Yeah, tell me about it. I freaked out so bad I had a panic attack, in the first few days. Now I'm sort of fine, 11th day clean, but still can't sleep properly. Will this ever end?

Link to comment
Share on other sites

Yes it will end, I sure wish we could tell you when.  The best tool I found for coping with the symptoms besides distraction was education, the more I learned, the less I feared.  Of course, sometimes its impossible to see past the fear but knowing it's caused by your brain doing it's job, repairing the damage the drug did to it really helps. 
Link to comment
Share on other sites

Yes it will end, I sure wish we could tell you when.  The best tool I found for coping with the symptoms besides distraction was education, the more I learned, the less I feared.  Of course, sometimes its impossible to see past the fear but knowing it's caused by your brain doing it's job, repairing the damage the drug did to it really helps.

 

Thank you. You guys have really helped coping with the anxiety of not knowing.

 

The up side of this is that I haven't had anxiety in over a week, the downside is I still have a bit of lightheadedness, and still waking up in the middle of the night, but at least now I can go back to sleep almost immediately after. It's day 13th since I stopped.

Link to comment
Share on other sites

Its great to hear you're seeing improvement, I love it when I get to see someone escape the worst these drugs have to offer.  Thanks for letting us know because there will be others who will join the forum looking for a similar experience and they'll find yours to guide them.  :smitten:
Link to comment
Share on other sites

Ditto to what Pam said. I too am happy when people can get off these drugs early. It is not easy but you can find other ways to manage your anxiety. Most of us here were on these drugs for decades. Oh how I wish I could go back in time and do things differently knowing what I know now. Meditation is an excellent coping tool but you have to practice it daily. Gentle (mild) to moderate cardio is also extremely helpful.
Link to comment
Share on other sites

×
×
  • Create New...